« Previous Page
Neuroleptic malignant syndrome is a life-threatening reaction that
may occur as a result of taking certain antipsychotic medicines. The exact
cause of this syndrome is not known. But it may occur when the medicine
causes a malfunction in the system that regulates the body's
The first signs of neuroleptic malignant syndrome include high
fever and changes in a person's heart and breathing patterns. People who take
antipsychotic medicines and develop these symptoms need to be seen
immediately by a doctor.
Current as of:
November 14, 2014
Kathleen Romito, MD - Family Medicine & Lisa S. Weinstock, MD - Psychiatry
How this information was developed to help you make better health decisions.
To learn more, visit Healthwise.org
© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.